Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 10, 2004, 2:25 PM PDT for San Bernardino County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2004, 2:25 PM PDT (21:25 UTC)
- Expired
- Sep 10, 2004, 3:00 PM PDT
- In force
- 35 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 102125 SVRVEF CAC071-102200- /X.NEW.KVEF.SV.W.0005.040910T2125Z-040910T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 225 PM PDT FRI SEP 10 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 300 PM PDT * AT 223 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 28 MILES NORTHWEST OF TWENTYNINE PALMS...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL SAN BERNARDINO COUNTY AT 240 PM PDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3448 11654 3431 11644 3447 11597 3467 11609 $$ CZYZYK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:15 AM PDT, 11 hours 10 minutes earlier.
Area forecast discussion, Sep 10, 3:15 AM PDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 AM PDT FRI SEP 10 2004 .SYNOPSIS...MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE REGION TODAY AS A LARGE RIDGE OF HIGH PRESSURE REMAINS OVER ARIZONA AND NEW MEXICO. A TROUGH OF LOW PRESSURE WILL MOVE THROUGH ON SUNDAY...BRINGING DRIER AIR IN BEHIND IT. TEMPERATURES WILL REMAIN NEAR NORMAL UNDER THE RIDGE WITH THE CLOUD COVER AND INCREASED MOISTURE. && .SHORT TERM...MOISTURE AMOUNTS TO CHANGE LITTLE OVER THE FORECAST AREA TODAY COMPARED TO YESTERDAY. ONLY CHANGE IS THAT MODELS ARE INDICATING A SLIGHT DECREASE IN 850 DEWPOINTS AND PW TODAY AS THE RIDGE EXPANDS TO OUR WEST. DO NOT THINK FLASH FLOOD WATCH IS NECESSARY AS 500MB WINDS ARE FORECAST BY ETA/GFS TO BE BETWEEN 20 AND 30 KTS. MAY STILL SEE SOME ISOLATED AREAS OF FLASH FLOODING. BEST CHANCE FOR THIS WILL BE OVER SOUTHERN MOHAVE...CLARK...AND SAN BERNARDINO COUNTIES WHERE PW REMAINS ABOVE ONE INCH. OTHER CONCERN FOR TODAY WILL BE ISOLATED SEVERE WEATHER WITH WINDS BACKING FROM 850-500MB AND SOME SPEED SHEAR AND NEG LIS EXPECTED AS WELL. JET STREAK IS FORECAST TO REMAIN OVER SOUTHERN NEVADA TODAY WITH ETA/GFS INDICATING SOME UPPER LEVEL DIVERGENCE OVER THE SOUTHERN 1/3 OF THE CWA ASSOCIATED WITH THIS FEATURE. THIS DISTURBANCE IS MOST LIKELY RESPONSIBLE FOR THE INCREASE IN CLOUD COVER CURRENTLY OCCURRING OVER SOUTHERN SAN BERNARDINO AND MOHAVE COUNTIES ATTM. INCREASED POPS TODAY AND TOMORROW TO MATCH MODEL TRENDS AND MOISTURE LEFT OVER FROM YESTERDAY. THINK BEST AREAL COVERAGE WILL BE FROM SAN BERNARDINO COUNTY UP THROUGH CLARK AND INTO LINCOLN COUNTY. MOISTURE SHOULD REMAIN IN PLACE AGAIN TOMORROW AS A SHORTWAVE TROUGH CURRENTLY OFF TO OUR WEST IS PICKED UP BY AND MERGES WITH THE MAIN TROUGH MOVING INTO THE PACNW. THIS FEATURE SHOULD AID IN KICKING OFF ANOTHER ROUND OF THUNDERSTORMS ON SATURDAY AFTERNOON AS IT MOVES THROUGH. MAY ALSO SEE CONVECTION CONTINUING TO FIRE OVERNIGHT AHEAD OF THIS FEATURE. TROUGH AXIS IS CURRENTLY EXPECTED TO MOVE THROUGH ON SUNDAY...BRINGING DRIER AIR AND ENDING THUNDERSTORM CHANCES BEHIND IT. WINDS WILL ALSO INCREASE AHEAD TROUGH AND BEHIND A WEAK COLD FRONT THAT WILL MOVE NORTHWEST TO SOUTHEAST SUNDAY NIGHT. && .LONG TERM...MODELS IN FAIR AGREEMENT FOR MONDAY THROUGH THURSDAY WITH NO MAJOR CHANGES FROM PREVIOUS RUNS. SHORTWAVE TROUGH EXITING JUST TO THE EAST MONDAY WITH MODERATE TO WEAK WESTERLY FLOW TUESDAY. BROAD TROUGH OVER THE PACIFIC NORTHWEST STILL PROGGED TO DEEPEN OVER THE FAR WESTERN U.S. WEDNESDAY AND THURSDAY. GFS AND DGEX KEEP THE AIRMASS OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT QUITE DRY THROUGH THE PERIOD WHICH LOOKS REASONABLE. SO EXPECTING MOSTLY CLEAR SKIES AND A COOLING TREND FOR MONDAY THROUGH THURSDAY WITH BREEZY CONDITIONS WEDNESDAY INTO THURSDAY. && .AVIATION....TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && DAVIS/HARRISON
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:33 PM PDT | Flash Flood Warning | VEF | San Bernardino | 117 min |
| Sep 10, 2:39 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 36 min |
| Sep 10, 3:12 PM PDT | Flash Flood Warning | VEF | San Bernardino | 2 hr |
| Sep 10, 3:34 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 41 min |
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.